Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 67, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2007, 10:15 PM MDT for Blaine County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2007, 10:15 PM MDT (04:15 UTC)
- Expired
- Jun 29, 2007, 11:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Blaine County, MT
The radar
The Glasgow radar (KGGW), 187 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 4.3 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTFX 300415 SVRTFX MTC005-300515- /O.NEW.KTFX.SV.W.0067.070630T0415Z-070630T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 1015 PM MDT FRI JUN 29 2007 THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BLAINE COUNTY IN NORTH CENTRAL MONTANA... THIS INCLUDES THE CITY OF CHINOOK... * UNTIL 1115 PM MDT * AT 1010 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES NORTH OF CHINOOK TO 18 MILES SOUTH OF CHINOOK...MOVING NORTHEAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR FORT BELKNAP AROUND 1040 PM MDT... NEAR HARLEM AROUND 1045 PM MDT. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 70 MPH ARE LIKELY WITH THESE STORMS. THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR NORTHWESTERN MONTANA. LAT...LON 4897 10941 4821 10932 4831 10852 4898 10864 $$ THOMSON
2 follow-up statements
000 WWUS55 KTFX 300446 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1046 PM MDT FRI JUN 29 2007 MTC005-300515- /O.CON.KTFX.SV.W.0067.000000T0000Z-070630T0515Z/ BLAINE MT- 1046 PM MDT FRI JUN 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM MDT FOR CENTRAL BLAINE COUNTY... AT 1044 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CHINOOK TO FORT BELKNAP...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CHINOOK TO 20 MILES SOUTHEAST OF CHINOOK...MOVING NORTHEAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... FORT BELKNAP BY 1055 PM MDT... HARLEM BY 1100 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FRIDAY EVENING FOR NORTHWESTERN MONTANA. LAT...LON 4897 10941 4821 10932 4831 10852 4898 10864 $$ THOMSON
000 WWUS55 KTFX 300510 SVSTFX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 1110 PM MDT FRI JUN 29 2007 MTC005-300520- /O.EXP.KTFX.SV.W.0067.000000T0000Z-070630T0515Z/ BLAINE MT- 1110 PM MDT FRI JUN 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL BLAINE COUNTY EXPIRES AT 1115 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT SATURDAY MORNING FOR NORTH CENTRAL MONTANA. LAT...LON 4897 10941 4821 10932 4831 10852 4898 10864 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:28 PM MDT, 47 minutes earlier.
Area forecast discussion, Jun 29, 9:28 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 928 PM MDT FRI JUN 29 2007 .UPDATE... MINOR UPDATES FOR THUNDERSTORM ACTIVITY TONIGHT. WARM LOW TEMPERATURES TONIGHT WITH HIGH RELATIVE HUMIDITIES TO CONTINUE TONIGHT. SEVERE THUNDERSTORMS OVER THE NORTHERN PORTION OF THE ZONE AREA. UPPER TROF REMAINS TO THE WEST OF THE AREA WITH FRONTAL AREA GOING THROUGH EASTERN PORTION OF ZONES. CLEARING BEHIND THE FRONT WITH MID AND UPPER LEVEL CLOUDS MOVING TOWARDS THE SOUTHWEST. CAMP && .PREV DISCUSSION... (ISSUED 512 PM MDT FRI JUN 29 2007) DISCUSSION... TONIGHT THRU SUNDAY...A DEVELOPING PACIFIC STORM SYSTEM WILL AFFECT THE FORECAST AREA THROUGH EARLY SATURDAY. LOW LEVEL MOISTURE...DIRECTIONAL SHEAR THROUGH THE MID LEVELS...AND EXCEPTIONAL WARMTH THIS AFTERNOON WILL TRANSLATE TO THUNDERSTORM DEVELOPMENT THIS EVENING. THUNDERSTORMS WILL INITIATE PRIMARILY ALONG THE ROCKY MOUNTAIN FRONT EARLY THIS EVENING...AND INTENSIFY LATER OVER THE NORTH CENTRAL PLAINS. SEVERE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY CONCERN FOR THIS EVENING AND TONIGHT. A SURFACE COLD FRONT WILL CROSS THE FORECAST AREA TONIGHT...COOLING TEMPERATURES AND BRINGING NORTHWESTERLY FLOW AT THE SURFACE DURING SATURDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN DURING SATURDAY...HOWEVER NONE ARE EXPECTED TO BE SEVERE. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH SUNDAY...WARMING AFTERNOON TEMPERATURES ABOVE THE SEASONAL AVERAGE DURING SUNDAY...PARTICULARLY ACROSS SOUTHWEST MONTANA. ZUMPFE SUNDAY NIGHT THROUGH FRIDAY...SUNDAY NIGHT BEGINS WITH A SLIGHTLY UNSETTLED PATTERN. LOW PRESSURE WILL BE OVER THE EASTERN PACIFIC WITH SOUTHWEST FLOW OVER THE ZONES. A WEAK DISTURBANCE MOVES OVER THE NORTHERN ROCKIES BY MONDAY MORNING BUT MOST OF THE EFFECT WILL BE NORTH IN CANADA. HIGH PRESSURE SLOWLY BEGINS TO BUILD MONDAY AND A FLAT RIDGE WILL BE OVER THE AREA BY TUESDAY. THIS HIGH PRESSURE RIDGE WILL REMAIN OVER THE AREA THROUGH FRIDAY AND KEEP THE AIRMASS WARM AND DRY. WEAK AFTERNOON INSTABILITY WILL DEVELOP EACH DAY BUT THE CHANCE OF PRECIPITATION WILL REMAIN SLIGHT. ZELZER AVIATION... UPDATED 2310Z. AN UPPER TROF WILL APPROACH WESTERN MONTANA TONIGHT. THE AIRMASS OVER CENTRAL AND NORTH CENTRAL MONTANA IS VERY UNSTABLE THIS AFTERNOON AND WILL CONTINUE THROUGH 06Z TONIGHT WITH STRONG THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL AND STRONG WINDS. VFR CONDITIONS WILL PREVAIL EXCEPT MVFR CONDITIONS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 57 81 53 85 / 40 10 20 20 CTB 53 77 49 82 / 50 10 10 10 HLN 55 83 51 87 / 30 10 20 20 BZN 51 84 48 88 / 20 20 20 20 WEY 44 82 41 84 / 20 20 10 10 DLN 51 83 45 86 / 20 10 10 10 HVR 59 82 51 84 / 40 10 20 20 LWT 56 76 50 80 / 30 10 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR MTZ009>014-044>051. && SHORT TERM...CAMP/ZUMPFE LONG TERM...ZELZER AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:01 PM MDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 301 PM MDT FRI JUN 29 2007 MTZ009>014-044>051-301300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 301 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM MDT. THERE IS A RISK OF LARGE HAIL AND DAMAGING WINDS DURING THIS TIME. THUNDERSTORMS WILL LIKELY INITIATE ALONG THE EASTERN SLOPE OF THE NORTHERN ROCKIES EARLY THIS EVENING...THEN DEVELOPMENT WILL MOVE EAST OVER THE NORTH CENTRAL PLAINS THROUGH LATE EVENING. PLEASE STAY TENDED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES...FORECASTS...AND WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-301300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 301 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 7:38 PM MDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
738 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 15 E POWER 47.72N 111.36W
06/29/2007 M0.75 INCH CHOUTEAU MT TRAINED SPOTTER
WIND GUSTS TO 35 MPH. HAIL IN DRIFTS...0.06 INCH
RAINFALL.
&&
WILLIAMSON DCLocal storm report, Jun 29, 8:24 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
824 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM TSTM WND GST 10 NNW GOOSE BILL BUTTE 48.19N 110.91W
06/29/2007 E80 MPH LIBERTY MT TRAINED SPOTTER
WIND GUST EST TO 80 MPH WITH PEA/PENNY SIZED HAIL
0810 PM HAIL 23 S CHESTER 48.18N 110.97W
06/29/2007 E0.75 INCH LIBERTY MT TRAINED SPOTTER
&&
WILLIAMSON DCLocal storm report, Jun 29, 8:39 PM MDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
839 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST RUDYARD 48.56N 110.55W
06/29/2007 M70 MPH HILL MT TRAINED SPOTTER
PEA SIZED HAIL...0.04 INCH RAINFALL IN 3 MIN. ZERO
VISABILITY.
&&
WILLIAMSON DCLocal storm report, Jun 29, 8:44 PM MDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HEAVY RAIN 14 S INVERNESS 48.36N 110.74W
06/29/2007 M0.40 INCH HILL MT TRAINED SPOTTER
0.40 INCH OF RAIN IN 5 MINUTES
&&
WILLIAMSON DCLocal storm report, Jun 29, 9:22 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
922 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 6 N BIG SANDY 48.26N 110.12W
06/29/2007 E70.00 MPH CHOUTEAU MT TRAINED SPOTTER
0 VISIBILITY AND EST 0.50-0.75 INCH RAIN IN 20 MIN
0910 PM TSTM WND GST 12 N HINGHAM 48.73N 110.42W
06/29/2007 E65.00 MPH HILL MT TRAINED SPOTTER
HAIL GREATER THAN PEA, BUT LESS THAN PENNY WITH HEAVY
RAIN
&&
MMERCERLocal storm report, Jun 29, 10:01 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1001 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 16 SW RUDYARD 48.40N 110.80W
06/29/2007 E0.75 INCH LIBERTY MT TRAINED SPOTTER
HAIL STRIPPED ALL LEAVES OFF TREES. HAD 1.40 INCH RAIN IN
30 MIN.
&&
MMERCERThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:23 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 54 min |
| Jun 29, 7:30 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 45 min |
| Jun 29, 7:55 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty | 65 min |
| Jun 29, 8:26 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 64 min |
| Jun 29, 9:03 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 27 min |
| Jun 29, 9:21 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 54 min |
| Jun 29, 11:28 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 32 min |
| Jun 30, 5:34 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 41 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.